LungLoveLink

Linking you to resources and support in the lung cancer community!

Hi everyone, I hope everyone is doing well.  As many of you know my dad has stage 3B lung cancer.  He finished treatment in September and we got positive results in December that the cancer for now is gone.  He has been on a regimen of steroids for radiation pneumonia.  His oxygen level is low and his heart rate is high.  They are putting him on portable oxygen (I don't believe he is going to use it very often).  The concern is that either the steroids are causing the problem or that his COPD has probably gotten worse.  The steroids are helping but once we go down to a small dose he has breathing problems.  They are trying to get him off the steroids as my dad has some other underlying medical conditions (diabetes, high bloodpresure).  I know my dad may use the oxygen for a short time, but for something long term I highly doubt he will. 

I am wondering if anyone has experienced this and has anything helped to get your oxygen level to increase? I am pretty much grabbing at straws at the moment, but I am trying to see if there is any other options.  I have to be honest and admit that my dad looked better during treatment than he does now.  It really is so hard to see him not be able to do the things has in the past.  

Views: 846

Reply to This

Replies to This Discussion

Hey KDD,

I have heard about low oxygen and high heart rate for radiation pneumonitis, but I don't know much about it. With all of his other health issues (COPD, diabetes, high blood pressure) it could be drug interactions, it could be related to one of the other illnesses, it's hard to know for sure. What have his doctors said about it? 

Amy

The doctors are not sure at the moment.  Since he had radiation over such a large part of his chest it may be from that combined with the steroids, it could be underlying issues, or it could simply be just how he will be from now on.  The steroids don't seem to be doing the trick any more.  They believe he may just has this issue forever, in addition to having a constant cough and having to be on portable oxygen.  We were up in Boston the last few days and he was horrible, the coughing was unbearable to a point he was pratically choking.  

Oh gosh, that must be hard to watch. It's hard when treatment side effects make things feel worse than the cancer did. I hope they are able to find a way to relieve his cough and shortness of breath. 

RSS

© 2014   Created by AmyLCA.

Badges  |  Report an Issue  |  Terms of Service